TS Withdrawal Months 1-3

My Topical Steroid Withdrawal Symptoms

Flakes of Facial Skin
Flakes From My Facial Skin

My Topical Steroid Withdrawal Symptoms

Okay folks now this is crazy. Besides occasional oozing, this one is the worst, the flaking off of dead skin. Not only that but the skin seems to be on a continuous roller coaster ride of flaking, oozing, itching and burning and don’t even ask me about the leathery look of some areas. I could make a jacket.

Here are ALL of the symptoms that occured and are currently occuring after I stopped using topical steroids.

1. Red (in my case a very dark brown) burning skin.  They call it Red Skin Syndrome.

2. A crazy insane intense itch that gets worse at night.  This is NOT a normal itch.  It feels incredibly good to scratch and kinda puts me in a trance, but it BURNS like it’s on fire during and after I scratch. I mean come on now!

3. Shedding and flaking skin. The amount of skin I have lost so far should be donated to science. I just cannot keep up with it. It’s fun to pick sometimes too. Shh! don’t tell a soul! 🙂

4. Edema. Swollen skin; swollen body parts containing fluid, oh yes and my hands like to swell up too, especially my left one. In the very beginning of this my eyes and face swelled up so bad that I looked like I had been in a fight with Mike Tyson.

5. Oozing skin. Ooze may seep out of skin or form in small blisters (vesiculation). Once it dries it hardens, peels and flakes.  One time I was sitting at my computer typing away after a facial case of the ooze, I noticed a little fairy dance of flakes descending upon my keyboard. For some strange reason when I wet a paper towel and applied it to my face as a cold compress, the oozing dried up quicker. Water! Go figure.

6. Raw, painful skin. When my skin is raw it hurts to wear clothes it’s so super sensitive.  But I don’t look all that hot naked right  now, so I put on clothes, grin, hurt and bare it.

My Left Hand Month 3
My Left Hand Month 3

7. Patches of Eczema which look like discoid eczema and hives combined that spread like wildfire.  My skin is not only dry and itchy but because I cannot help but to scratch sometimes, I snag my skin open.  What’s really interesting is those cuts heal very fast.  The patches even spread to places where topical steroids were never even used.  This part threw me into tears.

8. Chills. I get cold a lot, all throughout the day and last about 2 minutes or so each time and are about 10-15 minutes apart. Even if I wear layers of clothing I get chills, doesn’t matter. These chills come from the inside of my body out, especially my legs. I am told this is good and that it is a sign of the body healing.  Feels awful though because of the sudden ” at any time” onset of them.  I can be sitting around with the heat, layers of clothing AND a few blankets on, yet I still feel like I am sitting outside on a cold blistery day. When they said our body temperature would not regulate itself for a LONG time during the withdrawal period, they weren’t lying. It’s horrible.

9. Fatigue. I get it still, but since I have started taking nutritional supplements again, my energy levels have improved.

10. Insomnia. I used to be able to sleep through anything but now I cannot.  I wake up a lot during the night and sometimes I cannot fall asleep until the wee hours of the morning.

11. Tight Face. After I wash my face it feels tight and dry and when I say tight and dry, I mean TIGHT AND DRY. Now I can finally use pure unrefined Shea Butter as a moisturizer without burning or irritation again.

12. Hair loss. Just as I was finally able to get my hair looking nice and healthy, it starts shedding like crazy.

13. Dry flaky scalp. All of the sudden this starting happening too.  This was NOT a problem for me before TSW so  I am keeping those flakes at bay with an anti dandruff shampoo which seems to be working, but boy is my skin fighting me back on it.

14. Adrenal Problems. I don’t know if it failed completely but my Adrenal Gland is NOT working properly at all! Adrenal failure takes 3 years to recover from and adrenal suppression can take up to 1 to 2 years. Yay me! 😦

Tanya is Helping by Raising Awareness of Topical Steroid Addiction & Withdrawal

Advertisements

4 thoughts on “My Topical Steroid Withdrawal Symptoms

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s